Alert archive / New Mexico / Flash Flood Warnings in 2022
Flash Flood Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 26, 2022, 4:44 PM MDT for Chaves County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2022, 4:44 PM MDT (22:44 UTC)
- Expired
- Jun 26, 2022, 6:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Chaves County, NM
The radar
The Holloman AFB radar (KHDX), 157 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.7 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1507 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 2:58 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 26, 2:58 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 258 PM MDT Sun Jun 26 2022 .SYNOPSIS... Persistent cloud cover and lower temperatures are keeping more robust precipitation at bay so far today. Isolated to scattered thunderstorms are still possible through this evening, especially across western and central NM. Therefore, Flood Watches for flash flooding are still out through tonight focusing over recent burn scars and for areas that have seen 1.00" to 2.00" of rain over the past day. Monday sees warmer temperatures allowing for greater coverage of stronger storms. Storm coverage trends down Tuesday and Wednesday as temperatures trend warmer and the sky clears out. But another more robust monsoon plume looks to return by the end of the week, bringing more chances for scattered to numerous storms. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)... Near record monsoon moisture continues to stream northward into the desert southwest, highlighted by a 1.13" PWAT measurement on the 12Z morning sounding at ABQ. The big difference maker keeping more localized heavier rainfall and vigorous convection at bay is the persistent cloud cover and CAA that followed a backdoor front through eastern and central NM last night. Therefore, mostly light to moderate widespread showers will continue through the afternoon, with isolated to scattered embedded convective thunderstorms. The more convective thunderstorm activity will favor the western half of the state where instability is higher. Although, satellite is showing some clearing pockets across the eastern plains where surface obs are showing temperatures climbing into the 70s at Clovis and Tucumcari, so cannot entirely rule out there being isolated convective updrafts over the Sacramento's or lower Pecos River Basin. An upper high begins taking better shape over the Great Basin overnight, setting up northerly flow aloft on the eastern periphery of the high into the Four Corners area and northern NM. This will cause ongoing showers/storms to become compressed in spatial coverage over central NM tonight into Monday morning. There is growing confidence for more widespread moderate and localized heavy rainfall over areas that have already received 1.00" to 2.00" of rain in the past 24-hours in the Espanola, Los Alamos, and Santa Fe area. The Flood Watch for flash flooding potential will be expanded for this area tonight. As well, the current Flood Watch for burn scar flash flooding over the Cerro Pelado, Hermit's Peak/Calf Canyon, and Cook's Peak burn scars will be extended through the middle of Monday morning. This cluster of moderate showers with embedded isolated convection will taper off slowly through Monday morning. More typical afternoon convection looks to get going over the mountains by Monday afternoon, with the aforementioned northerly flow aloft pushing storms southward into central and southern NM Monday night. LONG TERM...(TUESDAY THROUGH SATURDAY)... The long term period sees a general downtrend in storm coverage across the forecast area as PWATs trend down and the upper high becomes more firmly situated over NM. This will result in scattered storms forming over the mountains, slowly drifting over adjacent lower elevations areas. Wednesday sees the slowest and most erratic storm motion potential. So although overall less storm coverage may bring much less potential for burn scar flash flooding, the slow storm motions will still allow these isolated to scattered storms to pose that risk. Temperatures trend up for all areas with sunnier skies expected. The high begins to break down by the end of the week, with a more robust monsoon tap expected to return. This will trend PWATs back up to an 1.00" or more for the end of the week. An increase in storm coverage will ensue, favoring the mountains each day before moving off over adjacent lower elevations. 24 && .FIRE WEATHER... No fire weather concerns through the forecast period. Light to moderate rainfall with embedded isolated thunderstorms producing locally heavy rainfall continues the chances for burn scar flash flooding tonight through Monday morning. Higher temperatures Monday will allow for more robust convective updrafts producing more locally heavy rainfall than this weekend. Storm coverage trends lower Tuesday and Wednesday with scattered coverage, but storm motions will be rather slow and erratic. Monsoon moisture and afternoon storm coverage trends back up, especially across the western half of the state, Thursday into next weekend. 24 && .AVIATION... 18Z TAF CYCLE Persistent monsoon flow in the presence of disturbances aloft will lead to another day of widespread showers. Due to cooling and stabilization, tstm activity will be limited, especially across portions of the eastern plains. Storm motions will be generally toward the north to north-northeast. Areas of MVFR and IFR will accompany precipitation this afternoon and through tonight. Do expect cigs to begin improving by 17Z. 12 && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 58 81 58 86 / 70 40 0 10 Dulce........................... 51 74 47 82 / 90 70 20 30 Cuba............................ 52 69 51 77 / 80 80 30 30 Gallup.......................... 53 78 54 84 / 60 60 20 20 El Morro........................ 52 70 52 77 / 70 70 40 30 Grants.......................... 52 71 52 79 / 80 80 40 30 Quemado......................... 54 72 53 78 / 80 80 50 50 Magdalena....................... 55 71 56 74 / 80 80 60 50 Datil........................... 53 69 53 73 / 80 90 60 60 Reserve......................... 53 77 53 84 / 80 80 50 60 Glenwood........................ 60 81 61 85 / 70 70 50 50 Chama........................... 47 67 44 77 / 90 60 40 50 Los Alamos...................... 53 66 54 75 / 90 90 40 50 Pecos........................... 51 65 51 76 / 100 90 50 50 Cerro/Questa.................... 44 66 42 76 / 80 70 40 50 Red River....................... 43 62 42 71 / 90 70 40 60 Angel Fire...................... 44 61 40 71 / 90 80 40 60 Taos............................ 50 68 48 79 / 80 80 30 40 Mora............................ 48 65 48 75 / 90 80 50 60 Espanola........................ 56 73 55 82 / 90 80 40 40 Santa Fe........................ 54 68 54 75 / 100 90 50 50 Santa Fe Airport................ 52 70 52 78 / 90 80 40 40 Albuquerque Foothills........... 58 73 60 81 / 90 80 50 40 Albuquerque Heights............. 57 74 59 81 / 90 80 50 30 Albuquerque Valley.............. 55 76 57 83 / 80 80 50 30 Albuquerque West Mesa........... 57 74 59 82 / 90 80 50 30 Belen........................... 59 77 59 82 / 80 70 60 40 Bernalillo...................... 57 75 58 84 / 90 80 50 30 Bosque Farms.................... 55 77 56 82 / 80 80 60 30 Corrales........................ 57 75 58 83 / 90 80 50 30 Los Lunas....................... 57 77 57 82 / 80 80 60 30 Placitas........................ 56 71 57 79 / 90 80 50 30 Rio Rancho...................... 58 73 59 82 / 90 80 50 30 Socorro......................... 60 80 62 82 / 70 70 60 40 Sandia Park/Cedar Crest......... 52 66 54 73 / 90 80 60 40 Tijeras......................... 54 70 55 77 / 90 80 60 40 Edgewood........................ 52 68 53 77 / 90 80 60 50 Moriarty/Estancia............... 51 70 52 78 / 90 80 60 50 Clines Corners.................. 49 66 52 74 / 90 80 60 50 Mountainair..................... 52 71 54 75 / 80 70 60 50 Gran Quivira.................... 54 73 55 74 / 70 70 60 60 Carrizozo....................... 58 77 60 77 / 60 60 50 60 Ruidoso......................... 51 69 53 69 / 60 70 50 70 Capulin......................... 47 67 50 77 / 70 70 20 20 Raton........................... 50 69 50 82 / 70 70 20 20 Springer........................ 51 70 52 80 / 80 80 30 30 Las Vegas....................... 49 65 50 77 / 90 80 50 50 Clayton......................... 51 68 53 81 / 50 60 20 10 Roy............................. 51 65 55 77 / 80 80 30 30 Conchas......................... 57 74 60 84 / 70 70 40 30 Santa Rosa...................... 56 71 60 80 / 80 60 50 40 Tucumcari....................... 57 76 62 86 / 50 40 40 30 Clovis.......................... 56 77 61 81 / 40 30 40 50 Portales........................ 57 80 62 83 / 40 20 40 40 Fort Sumner..................... 59 77 63 82 / 70 40 50 40 Roswell......................... 63 84 66 85 / 70 20 40 50 Picacho......................... 57 76 60 77 / 70 40 40 60 Elk............................. 54 74 56 76 / 60 40 40 60 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for the following zones... NMZ211-214-215-229. Flood Watch from 6 PM MDT this evening through Monday morning for the following zones... NMZ217-218. &&
In the hours before
Special weather statement, Jun 26, 3:35 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
335 PM MDT Sun Jun 26 2022
NMZ238-262200-
Chaves County Plains-
335 PM MDT Sun Jun 26 2022
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL CHAVES
COUNTY THROUGH 400 PM MDT...
At 335 PM MDT, Doppler radar was tracking a strong thunderstorm over
Roswell, moving northwest at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roswell and Midway.
This includes the following highways...
Highway 285 between Mile Markers 99 and 116.
Highway 380 between Mile Markers 156 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3335 10434 3321 10452 3336 10470 3353 10446
TIME...MOT...LOC 2135Z 137DEG 8KT 3336 10449
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GuyerThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:06 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jun 26, 2:51 PM MDT | Flood Watch | ABQ | Bernalillo, Rio Arriba, Sandoval, Santa Fe, Taos | 18 hr |
| Jun 26, 3:35 PM MDT | Special Weather Statement | ABQ | Chaves | 25 min |
| Jun 26, 3:48 PM MDT | Flash Flood Warning | ABQ | Sandoval | 2 hr |
| Jun 26, 4:01 PM MDT | Areal Flood Advisory | ABQ | Chaves | 43 min |
| Jun 26, 4:45 PM MDT | Flash Flood Warning | ABQ | Catron | 2 hr |
| Jun 26, 5:22 PM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Jun 26, 5:49 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.